Go Back   CruiseMates Cruise Community and Forums > Cruise Lines (Mainstream) > Princess Cruise Lines
Register Forgot Password?

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1 (permalink)  
Old May 11th, 2005, 01:21 PM
Amy K.
Guest
 
Posts: n/a
Default vertigo

I just sailed on the Golden Princess 4/24-5/1. I tend to get seasick, even on calm seas. I wore the patch for the first two nights and then had to remove it due to extreem blurred vision a major dry mouth. I had sea bands with me and wore them day and night the rest of the trip. On the th night of the cruise i had a major vertigo 'attavk" the whole dining room seemed to spin. I have been home for 10 days now and while it is not as bad, i still have vertigo. The doctor put me on meds that knock me out so the cure is as bad and the vertigo. does anyone have any feedback on sailing and vertigo lastng this long and interaction of the patch????
Reply With Quote
Sponsored Links
  #2 (permalink)  
Old May 12th, 2005, 07:56 AM
danacline's Avatar
Senior Member
First Mate
 
Join Date: Apr 2005
Posts: 275
Default Re: vertigo

Sounds like your doctor should have never prescribed the patch for you. While I have not heard of these effects, I have heard from shipboard doctors that there are many bad side effects of this drug, including halucinations and violent rages. We cruised once with my college roomie's wife, and she used the patch. About half way thru the cruise, she suffered major anxiety attacks. It took her about a week to return to normal after the ship's doctor convinced her to remove the patch.

Remember, the patch uses Scopalamine, which the CIA used as "truth serum" during the cold war. I still can't believe the FDA allows it to be used.

Dana

__________________
Dana Cline
www.logicsmith.com
Reply With Quote
  #3 (permalink)  
Old May 12th, 2005, 09:55 AM
GoatPro
Guest
 
Posts: n/a
Default Re: Re: vertigo

Sounds like you need to speak to the doc again. They don't always get it right the first time either and sea bands would be the ONLY thing I would use next cruise. You may be suffering from after effects of the patch and or the prescription isn't right or the right dose for you. My fatherin law and another person I know have vertigo and they do not suffer from ill effects of their prescription but it did take awhile for them to get it right. Also another person that I know has glaucoma and she has to use sea bands only due to the meds that she takes so check with a pharmacist as to interaction of the patch with anything else you are taking. JMHO
Reply With Quote
  #4 (permalink)  
Old May 12th, 2005, 04:44 PM
Delores
Guest
 
Posts: n/a
Default Re: vertigo

Amy, I have also had vertigo after a cruise, but if I take Bonine during & for several days afterwards, I seem to be ok. I tend to get this from sinus problems anyway, & I know how you are feeling. Hope you're better soon!!
Reply With Quote
  #5 (permalink)  
Old May 13th, 2005, 03:38 PM
Amy K.
Guest
 
Posts: n/a
Default Re: Re: vertigo

thank you. Your answer made me feel better. The vertigo is very slowly going away and I am using a strong decongestent to keep my sinus open and the low dose valium to settle the inner ear issue. my left ear had felt completed 'sucked in".

I have never tried bromine, but, should i cruise again, I will use it. but, i think land based travel is best for me!
Reply With Quote
  #6 (permalink)  
Old May 14th, 2005, 08:58 AM
Member
Familiar Face
 
Join Date: Jul 2003
Location: Connecticut
Posts: 80
Send a message via AIM to Marguerite
Default Re: vertigo

I am a nurse & we just returned from a cruise in April and my husband had vertigo for about 3 weeks after. I spoke with my ENT Dcotor who told me this often happens to people after a cruise, there's a name for it but I cannot remember what he said, he also said it could last for weeks. And, my husband did not use the patch.
Marguerite
Reply With Quote
  #7 (permalink)  
Old May 19th, 2005, 06:03 AM
bjkeen
Guest
 
Posts: n/a
Default Re: vertigo

I just commented about this on another post. I always have the rocking sensation after returning home. On the last cruise someone told me to continue to take Bonine after I returned home and it would help. I figured it was worth the try. I took the Bonine for an extra five days and the rocking sensation was much less than normal. Of course, I am not recommending Bonine for anyone. You should always consult your doctor before taking new meds.
Reply With Quote
  #8 (permalink)  
Old May 20th, 2005, 05:47 PM
Bushwhacker
Guest
 
Posts: n/a
Default Re: vertigo

A few crew members recommended ginger and fresh air. Ask your doctor about ginger. It worked very well for me.
Reply With Quote
  #9 (permalink)  
Old May 21st, 2005, 11:18 AM
Sea-soned 1
Guest
 
Posts: n/a
Default Re: vertigo

Hi!
I had vertigo after our first cruise, and it was hard to carry on with normal activities. I had not taken anything for seasickness on that cruise, and was pretty uncomfortable a couple of different times. I once had vertigo when I had not been on a cruise. I had been to my local fitness facility, and the doctor seemed to think that the vertigo stemmed from using a hot tub there, and that the water was too hot. He prescribed Anti-vert, which had my vertigo cleared up in a couple of days. Anti-vert is the same medication as Bonine, or generically: meclizine. I have tried the sea bands which did NOT work for ME...........but I know they do for a lot of people. We have been told by various crew members to eat a lot, to not eat, to eat bread, to take ginger, to eat onions, to stay away from alcohol (we don't drink alcohol), and to stay up on deck. I guess that different things work for different people.
Since my first cruise, I have used the patch..........except for one cruise when the patch was off the market. I then used Meclizine.
For ME....the patch is the best. I don't have any side effects, and I continue to wear it for a couple of days after I get home...........have not had vertigo after cruising, since that first cruise. My husband has no problem at all, and doesn't use anything.
I do hope your vertigo is soon gone, and like others, suggest that anyone check with their physician before deciding on a sea sickness remedy.
Reply With Quote
  #10 (permalink)  
Old May 22nd, 2005, 09:18 AM
Ernie
Guest
 
Posts: n/a
Default Re: vertigo

Amy:
The "Patch" is not always good. I think that if you can get by without drugs, you are better off. I, myself, do not get motion sickness (knock on wood) but friends I often sail with use a combination of sea bands and ginger capsules. They all swear by that "natural" combination. One friend takes a ginger capsule daily, year round!
ernie9235@aol.com
Coral Princess May Panama
Regal Princess JulyAlaska
Star Princess Sept Baltic/Trans Atlantic
(two cruises B2B)
Reply With Quote
  #11 (permalink)  
Old May 23rd, 2005, 01:43 PM
bjkeen
Guest
 
Posts: n/a
Default Re: vertigo

There is an article somewhere else on the boards about Ginger. It states that Ginger is a blood thinner. The article goes on to say that you should consult your doctor if you are taking any blood thining medication before taking Ginger. I did not know this, so I found it very interesting.

My Mom has Vertigo on land without cruising. She sometimes wakes up with the problem. She gets just as ill as someone with sea sickness. Her ENT doctor has her take meds. and in a few days she is ok again.
Reply With Quote
Reply

Bookmarks

Tags
bands, cruise, good, patch, sea, vertigo

Similar Threads
Thread Thread Starter Forum Replies Last Post
Vertigo prone/ cabin location agntnumber9 Ask CruiseMates Staff 4 March 12th, 2009 12:35 AM
I have Vertigo katlady Chit - Chat for Cruisers 5 April 22nd, 2008 01:15 PM
Is a cruise suitable for someone who suffers with vertigo? holidaymonster Health at Sea 2 August 29th, 2007 01:02 PM
Vertigo after cruise bpm Royal Caribbean International 8 November 3rd, 2004 02:58 AM
Cruising if you have vertigo??? Janie Princess Cruise Lines 3 April 7th, 2004 03:32 PM


Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


 

All times are GMT -4. The time now is 07:09 AM.
design by: Themes by Design

Powered by vBulletin® Version 3.8.7 Beta 1
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Friendly URLs by vBSEO 3.6.1